Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 1, 2016, 5:02 AM CDT for Atascosa County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2016, 5:02 AM CDT (10:02 UTC)
- Expired
- Apr 1, 2016, 5:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 5:15 AM CDT | HAIL 0.5 | 5 Sse Natalia, TX | MINOR LEAF DAMAGE. LASTED ABOUT 15 MINUTES. |
| Apr 1, 5:15 AM CDT | HAIL 1 | 1 N Devine, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.3
The text
As transmitted.
811 WWUS84 KEWX 011002 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT FRI APR 1 2016 TXZ204-205-219-220-011045- ATASCOSA TX-FRIO TX-BEXAR TX-MEDINA TX- 502 AM CDT FRI APR 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR...NORTHEASTERN FRIO...NORTHWESTERN ATASCOSA AND SOUTHEASTERN MEDINA COUNTIES UNTIL 545 AM CDT... AT 502 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BIG FOOT...OR NEAR DEVINE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN ANTONIO...PLEASANTON...DEVINE...JOURDANTON...POTEET...MOORE...LYTLE... SOMERSET...NATALIA...SCHATTEL...BIGFOOT...LEMING...BIG FOOT...ROSSVILLE... SOUTHTON...KYOTE...MITCHELL LAKE...THREE OAKS...IUKA AND ESPEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2893 9901 2917 9903 2936 9842 2890 9839 TIME...MOT...LOC 1002Z 265DEG 36KT 2906 9893 $$ CP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 1, 3:43 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 1, 3:43 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 AM CDT FRI APR 1 2016 .SHORT TERM (TODAY THROUGH SATURDAY)... ONGOING CONVECTION ACROSS THE RIO GRANDE AND SOUTHERN EDWARDS PLATEAU IS EXPECTED TO CONTINUE THROUGH LATE FRIDAY MORNING. A SHORT-WAVE TROUGH EVIDENT ON WATER VAPOR CHANNEL OVER VAL VERDE COUNTY IS CREATING SUFFICIENT LIFT AND INSTABILITY WITH MUCAPE VALUES AROUND 1000 J/KG ACCORDING TO SPC MESOSCALE ANALYSIS PAGE AND NAM/GFS AREA FORECAST SOUNDINGS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THAT REGION WITH ISOLATED STORMS POSSIBLY BECOMING STRONG TO SEVERE THROUGH LATE FRIDAY MORNING. LARGE HAIL WILL BE THE MAIN WEATHER THREAT. A SECOND AREA OF CONVECTION IS ONGOING ACROSS THE SOUTHWEST AND SOUTH PARTS OF SOUTH CENTRAL TEXAS. THERE IS A SURFACE BOUNDARY ASSOCIATED WITH A COLD FRONT AND SHOWERS AND STORMS ARE DEVELOPING ALONG THAT CONVERGENCE ZONE. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH MID FRIDAY MORNING AS THE BOUNDARY SLOWLY PUSHES TO THE SOUTHEAST. SOME OF THESE STORMS COULD BE STRONG AND PRODUCE BRIEFLY HEAVY RAIN AND PEA SIZED HAIL. MOST HIRES AND MEDIUM-RANGE MODELS ARE IN FAIR TO GOOD AGREEMENT ON CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON AND PART OF THE EVENING ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS. THE ABOVE MENTIONED SHORT-WAVE TROUGH SHOULD CONTINUE TO PUSH TO THE SOUTHEAST THROUGHOUT THE DAY AND EXIT THE AREA TONIGHT. BY LATE THIS EVENING...700 MB WINDS SHIFT TO THE NORTHWEST AND SPREAD ACROSS THE AREA OVERNIGHT ENDING RAIN CHANCES ACROSS THE REGION. COOL TEMPERATURES ARE EXPECTED OVERNIGHT AS A COOLER AIRMASS FILTERS IN FROM THE NORTH WITH LOWS IN THE UPPER 30S ACROSS THE HILL COUNTRY TO MID 40S ELSEWHERE. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... DRY AND PLEASANT WEATHER DAYS ARE EXPECTED ON SATURDAY INTO THE MIDDLE OF NEXT WEEK. A WARMING TREND IS IN STORE FROM SUNDAY THROUGH MUCH OF NEXT WEEK. MEDIUM-RANGE MODELS ARE IN FAR AGREEMENT ON THROUGH THE EXTEND FORECAST PERIOD AND THE NEXT COLD FRONT. HOWEVER...THE GFS SOLUTION CREATES A BIT MORE OF PRECIPITATION ACROSS THE FAR EASTERN COUNTIES THAN THE ECMWF. THIS FAR OUT AND WITH ONLY SLIGHT RAIN CHANCES...OPTED TO GO WITH A DRY WEATHER FORECAST FOR LATER IN THE EXTENDED PERIOD WHILE MONITOR FUTURE RUNS FOR ANY SIGNIFICANT CHANGES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 45 72 47 77 / 30 20 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 67 42 72 41 76 / 30 20 0 0 0 NEW BRAUNFELS MUNI AIRPORT 69 44 72 43 77 / 30 10 0 0 0 BURNET MUNI AIRPORT 64 41 70 44 75 / 30 20 0 0 0 DEL RIO INTL AIRPORT 72 45 72 48 79 / 10 10 0 0 0 GEORGETOWN MUNI AIRPORT 64 41 71 42 76 / 40 20 0 0 0 HONDO MUNI AIRPORT 69 41 72 42 76 / 30 - 0 0 0 SAN MARCOS MUNI AIRPORT 66 44 71 43 75 / 30 10 0 0 0 LA GRANGE - FAYETTE REGIONAL 69 45 71 44 75 / 30 20 0 0 0 SAN ANTONIO INTL AIRPORT 68 45 72 45 76 / 30 10 0 0 0 STINSON MUNI AIRPORT 70 47 73 46 77 / 30 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...17
Hazardous weather outlook, Apr 1, 4:35 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 435 AM CDT FRI APR 1 2016 TXZ171>173-183>194-202>209-217>225-228-021000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 435 AM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING. LARGE HAIL IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 1, 4:28 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 AM CDT FRI APR 1 2016
TXZ185-187-203-011015-
BANDERA TX-REAL TX-UVALDE TX-
428 AM CDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UVALDE...WESTERN BANDERA
AND REAL COUNTIES UNTIL 515 AM CDT...
AT 427 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
CAMP WOOD AND NEAR LAGUNA...AND MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEAKEY...VANDERPOOL...SABINAL...CAMP WOOD...LAGUNA...GARNER STATE PARK...
MONTELL...LOST MAPLES STATE PARK...RIO FRIO...TUFF...CONCAN...KNIPPA...
UTOPIA AND REAGAN WELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2927 10001 2962 10002 2963 10001 2965 10002
2973 10002 2990 9992 2990 9941 2925 9942
TIME...MOT...LOC 0927Z 242DEG 34KT 2970 9996 2940 9996
CPSpecial weather statement, Apr 1, 4:31 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 AM CDT FRI APR 1 2016
TXZ188>190-011015-
GILLESPIE TX-BLANCO TX-KENDALL TX-
431 AM CDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILLESPIE...BLANCO
AND NORTHEASTERN KENDALL COUNTIES UNTIL 515 AM CDT...
AT 431 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALBERT...OR 10 MILES WEST OF BLANCO...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLANCO...ROUND MOUNTAIN...JOHNSON CITY...STONEWALL...CYPRESS MILL...SANDY...
FLUGRATH...ROCKY CREEK...ALBERT...PAYTON...HYE...LBJ STATE PARK AND
PEDERNALES FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3043 9814 3043 9813 3035 9818 3010 9828
2997 9862 3014 9873 3049 9838
TIME...MOT...LOC 0931Z 242DEG 33KT 3013 9860
CPLocal storm report, Apr 1, 4:44 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM HAIL 1 S MEDINA 29.78N 99.25W
04/01/2016 E0.25 INCH BANDERA TX COCORAHS
&&
EVENT NUMBER EWX1600113
CPLocal storm report, Apr 1, 4:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM HAIL 1 S BRACKETTVILLE 29.32N 100.41W
04/01/2016 E1.00 INCH KINNEY TX COCORAHS
LARGEST WAS 1 INCH WITH AVERAGE .38 INCH.
&&
EVENT NUMBER EWX1600114
CPLocal storm report, Apr 1, 4:49 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL 1 S MEDINA 29.78N 99.25W
04/01/2016 E0.50 INCH BANDERA TX COCORAHS
&&
EVENT NUMBER EWX1600115
CPSpecial weather statement, Apr 1, 5:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT FRI APR 1 2016 TXZ204-205-219-220-011045- ATASCOSA TX-FRIO TX-BEXAR TX-MEDINA TX- 502 AM CDT FRI APR 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR...NORTHEASTERN FRIO...NORTHWESTERN ATASCOSA AND SOUTHEASTERN MEDINA COUNTIES UNTIL 545 AM CDT... AT 502 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BIG FOOT...OR NEAR DEVINE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN ANTONIO...PLEASANTON...DEVINE...JOURDANTON...POTEET...MOORE...LYTLE... SOMERSET...NATALIA...SCHATTEL...BIGFOOT...LEMING...BIG FOOT...ROSSVILLE... SOUTHTON...KYOTE...MITCHELL LAKE...THREE OAKS...IUKA AND ESPEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2893 9901 2917 9903 2936 9842 2890 9839 TIME...MOT...LOC 1002Z 265DEG 36KT 2906 9893 CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:34 AM CDT | Special Weather Statement | EWX | Kinney | 26 min |
| Apr 1, 1:40 AM CDT | Special Weather Statement | EWX | Real | 35 min |
| Apr 1, 1:45 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 60 min |
| Apr 1, 2:10 AM CDT | Special Weather Statement | EWX | Kerr | 35 min |
| Apr 1, 2:40 AM CDT | Special Weather Statement | EWX | Kimble | 20 min |
| Apr 1, 2:48 AM CDT | Special Weather Statement | EWX | Kinney | 27 min |
| Apr 1, 2:51 AM CDT | Special Weather Statement | EWX | Kerr, Real | 54 min |
| Apr 1, 2:58 AM CDT | Special Weather Statement | EWX | Gillespie | 32 min |
| Apr 1, 3:09 AM CDT | Special Weather Statement | EWX | Zavala | 36 min |
| Apr 1, 3:19 AM CDT | Special Weather Statement | EWX | Edwards | 26 min |
| Apr 1, 3:20 AM CDT | Special Weather Statement | EWX | Kinney | 25 min |
| Apr 1, 3:29 AM CDT | Severe Thunderstorm Warning | EWX | Zavala | 48 min |
| Apr 1, 3:43 AM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 47 min |
| Apr 1, 3:50 AM CDT | Special Weather Statement | EWX | Kendall | 40 min |
| Apr 1, 4:19 AM CDT | Special Weather Statement | EWX | Frio | 41 min |
| Apr 1, 4:22 AM CDT | Special Weather Statement | EWX | Bandera, Kendall | 38 min |
| Apr 1, 4:28 AM CDT | Special Weather Statement | EWX | Real, Uvalde | 47 min |
| Apr 1, 4:31 AM CDT | Special Weather Statement | EWX | Blanco | 44 min |
| Apr 1, 5:13 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 47 min |
| Apr 1, 5:23 AM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Apr 1, 5:55 AM CDT | Special Weather Statement | EWX | Wilson | 35 min |
| Apr 1, 5:56 AM CDT | Special Weather Statement | EWX | Williamson | 34 min |
| Apr 1, 6:27 AM CDT | Special Weather Statement | EWX | Guadalupe | 33 min |
| Apr 1, 7:31 AM CDT | Special Weather Statement | EWX | Kendall | 44 min |
| Apr 1, 8:11 AM CDT | Special Weather Statement | EWX | Comal | 49 min |
| Apr 1, 8:59 AM CDT | Special Weather Statement | EWX | Hays, Travis | 46 min |
| Apr 1, 9:47 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 43 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.